Cancer drug causes abnormal growth of eyelashes in woman

(ORDO NEWS) — Taking one anticancer drug caused an unpleasant side effect: the woman’s eyelashes began to grow excessively. The disease has the scientific name trichomegaly.

Any oncology is a process of excessive cell division, which is triggered by many factors. One of the reasons may be a mutation of the epidermal growth factor receptor. The cells start to receive too many signals to divide. This process can be affected by Panitumumab, which includes human monoclonal IgG2 antibodies.

Panitumumab is not a harmless drug. Side effects were studied by Amrita Goyal and Anna Blaze of the University of Minnesota. A 53-year-old woman took the drug for 8 months for appendix cancer. When she went to the hospital again, the doctors noticed pronounced signs of trichomegaly. The woman has only begun to pay attention to her problem for the last six months.

The side effect of increased eyelash growth is well known. This is due to inhibition of the epidermal growth factor receptor in the ciliary follicles. As a rule, after starting a course of taking Panitumumab, eyelash growth is noticeably accelerated in the first few months. As soon as a person stops drinking the drug, the eyelashes are restored to normal.

It is known that six months after the last visit to the doctor, the woman died from progressive oncology. In the last months of her life, she suffered from intestinal obstruction.

Online:

Contact us: [email protected]

Our Standards, Terms of Use: Standard Terms And Conditions.

Adblock Detected

Please consider supporting us by disabling your ad blocker